Texas, 2008High Wind in Texas, April 9 to 10, 2008
April 9 to 10, 2008 · NWS MAF · 2 events in 2 counties and zones
Strong winds occurred across the Guadalupe and Davis Mountains as a potent upper level storm system approached the area. This system was especially intense bringing in a very tight pressure gradient in the upper levels as well as at the surface.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds occurred across the Guadalupe and Davis Mountains as a potent upper level storm system approached the area. This system was especially intense bringing in a very tight pressure gradient in the upper levels as well as at the surface. In addition, upper level winds of over 80 knots resulted in high winds through the above mentioned areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 9, 4:37 PM MST, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 9, 4:37 PM MST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 PM CDT WED APR 9 2008
.AVIATION...
COLD FRONT HAS MOVED S OF MIDLAND WITH NE WINDS IN ITS WAKE. S AND
W OF FRONT SW-W WINDS ARE REMAINING UP WITH GUSTS TO AROUND 40 MPH AT
CNM. N OF THE FRONT STORMS CONTINUE TO DEVELOP. FOR THE MOST PART
EXPECT THEY WILL REMAIN TO THE NE OF TAF SITES. ALSO MVFR VSBY
NOTED IN A FEW PLACES WITH BLDU...MAY BE A LITTLE LOWER AT FST FOR
BRIEF PERIOD. W WINDS WILL INVADE ERN TAF SITES (MAF/HOB/FST) LATE
TONIGHT. VERY WINDY TMW WITH AT LEAST LOCAL AREAS OF MVFR BLDU.
&&
.PREV DISCUSSION... /ISSUED 235 PM CDT WED APR 9 2008/
DISCUSSION...
TRANSITIONAL WEATHER PATTERN ONGOING THIS AFTERNOON WITH FIRE
WEATHER CONCERNS WEST AND SEVERE WEATHER POSSIBLE EAST.
CURRENT SATELLITE IMAGERY INDICATES MODEST JET STREAK /100KT PER RUC
DATA/ MOVING NORTHEAST THROUGH THE FORECAST AREA. CLOUD COVER FROM
EARLIER THIS AM HAS LARGELY ERODED FROM THE OVC CONDITIONS EXCEPT IN
THE EXTREME NORTHEASTERN PORTIONS OF THE FORECAST AREA...AND NOW SEEING
CU DEVELOPMENT ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA.
DRYLINE /LOCATED ALONG A LAMESA...TO WINK...TO DRYDEN LINE/ HAS BEGUN
SLOW MOVEMENT TO THE EAST AND WILL CONTINUE THIS TREND AS SUPPORT
INCREASES. INSTABILITY LOOKS TO BE ON THE INCREASE THIS AFTERNOON
WITH SURFACE LAPSE RATES NEAR 8 C/KM...AVG CAPE VALUES OF 2500 J/KG
/CONSISTENT WITH 09/18Z MAF SOUNDING/...AND MINUS 8 LI/S ALONG THE
MAF/SJT FORECAST BORDERS...WILL ALLOW FOR THE POSSIBILITY OF STRONG
TO SEVERE CONVECTION THIS AFTERNOON. GIVEN WIND PROFILES FROM THE
MAF SOUNDING...DECENT SPEED AND DIRECTIONAL SHEER IS AVAILABLE FOR
ROTATION WITH ANY CELLS THAT GET GOING. WILL HIGHLIGHT SEVERE
THREATS WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES ALL
POSSIBLE THIS AFTERNOON/EVENING AND INTO THE EARLY OVERNIGHT BEFORE
BEST DYNAMICS PUSH EAST OUT OF THE AREA. TORNADO WATCH 178 HAS BEEN
ISSUED FOR FAR EASTERN COUNTIES UNTIL 10/01Z.
BEHIND THE DRYLINE...EXTREMELY DRY CONDITIONS CONTINUE WITH RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT. WINDS HAVE PICKED UP TO NEAR
25KT WITH GUSTS TO NEAR 30KT IN SOME LOCATIONS...GIVING WAY TO
INCREASED FIRE WEATHER CONCERNS THERE. WILL CONTINUE THE RED FLAG
WARNING FOR TODAY /SEE FIRE WX DISCO BELOW/.
AFTER WHAT LOOKS TO BE AN EVENTFUL AFTERNOON AND EVENING...THURSDAY
WILL TRANSITION BACK TO DRY AND WINDY CONDITIONS AREA WIDE AS THE
MAIN UPPER LEVEL TROUGH SWINGS THROUGH THE AREA. HIGHS THURSDAY WILL
NOT BE AS WARM AS RECENT DAYS GIVEN THE AMOUNT OF LINGERING CLOUD
COVER AND OVERWORKED ATMOSPHERE FROM WED. EXPECT HIGHS IN THE MID
70S TO UPPER 80S MOST AREAS...WITH AREAS ALONG THE RIO GRANDE NEAR
90. CURRENTLY HAVE A HIGH WIND WARNING OUT FOR THE WEST TEXAS AND
SOUTHEAST NEW MEXICO MOUNTAINS...WITH A HIGH WIND WATCH OUT FOR
OTHER LOCATIONS. CONFIDENCE STILL A LOW ON WHETHER WINDS ACROSS THE
PLAINS WILL REACH HIGH WIND CRITERIA OR FLIRT MORE AROUND THE
ADVISORY AREA. SO LEFT HIGH WIND WATCH IN PLACE FOR NOW TO ALLOW
MID SHIFT TO LOOK AT ANOTHER MODEL RUN FOR BETTER DETAILS. IN
ADDITION...BECAUSE OF LACK OF CONFIDENCE IN SOME WINDS...WENT AHEAD
AND LEFT FIRE WEATHER WATCH INTACT AS WELL. EXPECT THAT THIS WILL
BE UPGRADED TO A RFW...ESPECIALLY AREAS NORTH...BUT JUST HAD TOO
MANY HESITATIONS TO PULL THE TRIGGER THIS RUN. EITHER WAY...FIRE
WEATHER CONCERNS WILL BE SIGNIFICANTLY ELEVATED ON THURSDAY GIVEN
THE EXPECTED CONDITIONS.
A COLD FRONT WILL DROP DOWN INTO THE AREA ON FRIDAY BEHIND THE UPPER
LEVEL TROUGH. THIS WILL MODERATE TEMPS MOVING INTO THE WEEKEND.
HIGHS FRIDAY AND SATURDAY WILL BE NEAR 70 AT MAF WITH MOST OTHER
LOCATIONS IN THE LOW TO MID 70S. THE USUAL WARM SPOTS WILL LIKELY
HIT 80 THROUGH THE WEEKEND. LOWS AGAIN LOOK TO DROP BACK DOWN INTO
THE 40S WITH LIGHTER WINDS...AND CLEARING SKIES.
EARLY NEXT WEEK...AND UPPER LEVEL RIDGE WILL MOVE OVER THE CENTRAL
CONUS. WILL AGAIN SEE A WARMING TREND AS AN H85 THERMAL RIDGE PARKS
ITSELF JUST TO THE WEST OF THE AREA...AND UPPER LEVEL NORTHWEST FLOW
AIDS IN COMPRESSIONAL WARMING NEAR THE AREA. REMAINDER OF THE
FORECAST LOOKS TO STAY DRY AT THIS POINT.
FIRE WEATHER...
EXTREMELY DRY CONDITIONS CONTINUE BEHIND THE DRYLINE THIS
AFTERNOON...ROUGHLY ALONG AND WEST OF A LAMESA...TO WINK...TO DRYDEN
LINE. WINDS HAVE INCREASED FROM THE SOUTHWEST AT 20KT WITH GUSTS TO
NEAR 25KT THIS AFTERNOON ACROSS THIS AREA. WINDS IN THE GUADALUPE
MOUNTAINS HAVE LIKEWISE BEEN SUSTAINED NEAR 25KT WITH GUSTS TO OVER
40 KT IN THE PAST HOUR. EXPECT THIS TREND TO CONTINUE THROUGHOUT
THE AFTERNOON AND INTO THE EARLY OVERNIGHT HOURS. WHILE RH RECOVERY
WILL NOT BE GREAT...IT IS EXPECTED TO INCREASE JUST ENOUGH /20 TO
30 PERCENT/ TO ALLOW THE RED FLAG WARNING IN EFFECT TO DROP OFF THE
TABLE TONIGHT. WINDS HOWEVER WILL REMAIN ELEVATED THROUGHOUT THE
OVERNIGHT HOURS...ESPECIALLY IN THE MOUNTAINS WHERE A HIGH WIND
WARNING IS ALREADY IN EFFECT FOR THE GUADALUPE MOUNTAINS...AND WILL
GO INTO EFFECT AT 10/00Z FOR THE DAVIS MOUNTAINS. GIVEN THESE
CONDITIONS...EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN
TOMORROW. THERE IS A LITTLE UNCERTAINTY WITH REGARD TO HOW HIGH
WINDS SPEEDS WILL ACTUALLY GET...SO HAVE HELD OFF ON UPGRADING THE
FIRE WEATHER WATCH THIS SHIFT...BUT FEEL FAIRLY CONFIDENT THAT IT
WILL BE UPGRADED OVERNIGHT AT LEAST ACROSS THE NORTHERN PERIPHERY OF
THE FORECAST AREA. EITHER WAY...FIRE WEATHER INTERESTS WILL NEED TO
CLOSELY MONITOR THE WEATHER CONDITIONS...AND BE PREPARED FOR
INCREASED FIRE ACTIVITY ON THURSDAY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 5 PM THIS AFTERNOON TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 8 AM TO 9 PM MDT THURSDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 9 AM TO 6 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...RED FLAG WARNING FROM 6 PM CDT /5 PM MDT/ TO 9 PM CDT /8 PM MDT/
THIS EVENING FOR THE FOLLOWING ZONES...BIG BEND AREA...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...REEVES
COUNTY AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM 9 AM CDT /8 AM MDT/ TO 10 PM CDT /9 PM
MDT/ THURSDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WATCH FROM 10 AM TO 7 PM CDT THURSDAY FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...REAGAN...REEVES
COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 5 PM THIS AFTERNOON TO 9 PM MDT THURSDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 10 PM CDT THURSDAY
FOR THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA.
&&Hazardous weather outlook, Apr 9, 11:45 AM MST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 PM CDT WED APR 9 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-101845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
145 PM CDT WED APR 9 2008 /1245 PM MDT WED APR 9 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...
MAINLY EAST OF A LAMESA TO SANDERSON LINE. SOME OF THESE
THUNDERSTORMS COULD REACH SEVERE LEVELS LATER THIS AFTERNOON INTO
THE EVENING HOURS...ESPECIALLY ALONG AND EAST OF A GAIL TO BIG
SPRING TO IRAAN LINE...WITH THE MAIN THREATS BEING LARGE HAIL AND
ISOLATED TORNADOES.
A RED FLAG WARNING CONTINUES IN EFFECT THIS AFTERNOON AND EVENING
FOR SOUTHEASTERN NEW MEXICO... THE TRANS PECOS...THE GUADALUPE
AND DAVIS MOUNTAINS... AND THE BIG BEND REGION FOR DRY AND WINDY
CONDITIONS AND VERY HIGH TO EXTREME FIRE DANGER
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY WILL BE A CRITICAL FIRE WEATHER DAY FOR ALL OF SOUTHEASTERN
NEW MEXICO AND WEST TEXAS AS VERY DRY AND VERY WINDY CONDITIONS
ARE EXPECTED. A FIRE WEATHER WATCH IS IN EFFECT AREA WIDE FOR
THURSDAY. IN ADDITION...HIGH WIND WARNINGS ARE IN EFFECT FOR THE
DAVIS AND GUADALUPE MOUNTAINS THROUGH THURSDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS... LAW ENFORCEMENT...AND SKYWARN SPOTTERS
ALONG AND EAST OF A GAIL TO BIG SPRING TO IRAAN LINE SHOULD
CONTINUE MONITORING DEVELOPING WEATHER CONDITIONS AND CONSIDER
ACTIVATION THIS AFTERNOON.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Apr 9, 4:15 PM MST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
615 PM CDT WED APR 9 2008
TXZ047-052-092345-
BORDEN-HOWARD-
615 PM CDT WED APR 9 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN HOWARD AND
SOUTHEASTERN BORDEN COUNTIES.
STRONG THUNDERSTORMS WAS LOCATED 4 MILES NORTHEAST OF BIG SPRING AT
615 PM CDT...MOVING NORTHEAST AT 34 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR WEST TEXAS.
ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Apr 9, 5:01 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
701 PM CDT WED APR 9 2008
NMZ028-TXZ057-058-074-080-100315-
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...MARFA
701 PM CDT WED APR 9 2008 /601 PM MDT WED APR 9 2008/
...STRONG WINDS AND BLOWING DUST ACROSS THE AREA...
.NOW..
STRONG WINDS AND AREAS OF BLOWING DUST ARE OCCURRING ACROSS THE
TRANS PECOS AND PARTS OF THE EDDY COUNTY PLAINS. WEST AND SOUTHWEST
OF 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH WILL BE POSSIBLE THROUGH
10 PM. LOCAL VISIBILITIES MAY DROP AS LOW AS ONE HALF MILE BUT IN
GENERAL 1 TO 3 MILES CAN BE EXPECTED. USE CAUTION WHILE DRIVING
ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS.
Special weather statement, Apr 9, 5:01 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
701 PM CDT WED APR 9 2008
NMZ028-TXZ057-058-074-080-100315-
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...MARFA
701 PM CDT WED APR 9 2008 /601 PM MDT WED APR 9 2008/
...STRONG WINDS AND BLOWING DUST ACROSS THE AREA...
STRONG WINDS AND AREAS OF BLOWING DUST ARE OCCURRING ACROSS THE
TRANS PECOS AND PARTS OF THE EDDY COUNTY PLAINS. WEST AND SOUTHWEST
OF 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH WILL BE POSSIBLE THROUGH 10
PM. LOCAL VISIBILITIES MAY DROP AS LOW AS ONE HALF MILE BUT IN
GENERAL 1 TO 3 MILES CAN BE EXPECTED. USE CAUTION WHILE DRIVING
ESPECIALLY ON NORTH AND SOUTH ORIENTED ROADS.
Special weather statement, Apr 9, 5:36 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT WED APR 9 2008
TXZ048-100100-
SCURRY-
736 PM CDT WED APR 9 2008
...SIGNIFICANT WEATHER ALERT...
THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN SCURRY COUNTY.
A STRONG THUNDERSTORM WAS LOCATED OVER MIDWAY AT 736 PM CDT...MOVING
NORTHEAST AT 30 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT WEDNESDAY EVENING
FOR WEST TEXAS.
GUSTY WINDS...HAIL TO ONE HALF INCH... HEAVY RAIN... AND DEADLY
LIGHTNING ARE POSSIBLE.
Local storm report, Apr 9, 5:37 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL IRA 32.58N 101.00W
04/09/2008 E0.75 INCH SCURRY TX PUBLIC
PENNY SIZE HAIL REPORTED IN IRA.
0715 PM TSTM WND DMG 5 NNE COLORADO CITY 32.47N 100.83W
04/09/2008 MITCHELL TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT A BARN DESTROYED AND POWER LINES
DOWN JUST EAST OF THE INTERSECTION OF STATE HIGHWAY 208
AND FM 1982 IN NORTHERN MITCHELL COUNTY.
0715 PM HAIL SNYDER 32.71N 100.92W
04/09/2008 E0.25 INCH SCURRY TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT PENNY TO NICKEL SIZE HAIL IN
SNYDER.
&&
LINDSEYLocal storm report, Apr 9, 5:37 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
737 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL IRA 32.58N 101.00W
04/09/2008 E0.75 INCH SCURRY TX PUBLIC
PENNY SIZE HAIL REPORTED IN IRA.
0715 PM TSTM WND DMG 5 NNE COLORADO CITY 32.47N 100.83W
04/09/2008 MITCHELL TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT A BARN DESTROYED AND POWER LINES
DOWN JUST EAST OF THE INTERSECTION OF STATE HIGHWAY 208
AND FM 1982 IN NORTHERN MITCHELL COUNTY.
0715 PM HAIL SNYDER 32.71N 100.92W
04/09/2008 E0.88 INCH SCURRY TX TRAINED SPOTTER
TRAINED SPOTTERS REPORT PENNY TO NICKEL SIZE HAIL IN
SNYDER.
&&
LINDSEYHigh Wind, Guadalupe Mountains of Culberson County
- When
- April 9, 6:00 PM MST to April 10, 5:00 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- AWOS
A long duration wind event, lasting nearly 24 hours, produced wind speeds up to 81 mph across the Guadalupe Mountains.
High Wind, Davis / Apache Mountains Area
- When
- April 9, 10:00 PM CST to April 10, 10:00 PM CST
- Where
- Davis / Apache Mountains Area forecast zone
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- AWOS
Winds up to 85 mph were experienced through the Davis Mountains. The highest winds generally occurred later in the event.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 9 to 11, 20082 deaths · $2.2 million · EF1 · 24 events
- Tornadoes and Flash Flooding in Missouri, April 9 to 10, 20082 deaths · $965,000 · EF0 · 42 events
- Tornadoes and Flash Flooding in Oklahoma, April 9 to 10, 2008$3.7 million · EF2 · 68 events
- Tornadoes and Flash Flooding in Arkansas, April 9 to 10, 2008$1.2 million · EF2 · 34 events
- Tornadoes and Hail in Texas, April 9 to 10, 2008$6.4 million · EF1 · 26 events
- Tornadoes in Michigan, April 9, 2008$250,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, April 9 to 10, 2008$241,000 · 2.5 in hail · 23 events
- Tornado and Flooding in Missouri, April 9 to 14, 2008$73,000 · EF0 · 45 events
- Flash Flooding and Hail in Oklahoma, April 9 to 10, 2008$62,000 · 1.75 in hail · 34 events
- Flash Flooding in Arkansas, April 9, 2008$250,000 · 3 events
- Flooding in New York, April 9 to 30, 2008$225,000 · 4 events
- Tornado and Flash Flooding in Arkansas, April 9, 2008$50,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105679, 105680.